Food poisoning after eating watermelon!!
Hello, a 62-y-old woman on digoxin therapy was taken to hospital for hypotension, severe bradycardia (31 beats per minute, atrial fibrillation, diaphoresis, vomiting, diarrhea, lacrimation, salivation, and muscle twitching. She had eaten watermelon about 30 min earlier. Two other family members who had consumed the same watermelon were also ill and had similar though milder symptoms. What should be the treatment?
@honey The mainstays of medical therapy in organophosphate (OP) poisoning include atropine, pralidoxime (2-PAM), and benzodiazepines (eg, diazepam). Initial management must focus on adequate use of atropine. Optimizing oxygenation prior to the use of atropine is recommended to minimize the potential for dysrhythmias.
Much larger doses of atropine are often needed for OP pesticide poisoning than when atropine is used for other indications. In order to achieve adequate atropinization quickly, a doubling approach typically used, with escalation of doses from 1 mg to 2 mg, 4 mg, 8 mg, 16 mg, and so on